MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/10/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2008) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of perfix plug (device 1 and 2).Per op notes, "an incision was made in the right inguinal region.An indirect hernia sac was identified and reduced.A perfix plug (device 1) was placed into the defect and secured with suture.A large patch was then secured to the pubic tubercle with suture.The left inguinal hernia was repaired with a perfix plug (device 2) and secured with suture." on (b)(6) 2013 - patient was diagnosed with recurrent right and left indirect inguinal hernia thereby underwent laparoscopic repair with excision of perfix plug (device 1 and 2) and implant of 3dmax light (device 3 and 4).Per op notes, "a periumbilical incision was made.A recurrent right indirect inguinal hernia was identified.A perfix plug (device 1) was noted to be torn away from the lateral abdominal wall and balled up near the internal ring.The perfix plug (device 1) was removed completely.The hernia sac was reduced and separated along with cord lipoma.A 3dmax light (device 3) was placed into the preperitoneal space and secured to cooper's ligament with tack.Left inguinal region was then focused.A perfix plug (device 2) was noted to be torn away from the lateral abdominal wall and away from the internal ring and bunched up near the iliac and femoral vessels.An indirect inguinal hernia was identified.The perfix plug (device 2) was removed.The hernia sac and cord lipoma was reduced.A 3dmax light (device 4) was placed in the preperitoneal space and secured to cooper¿s ligament with tack.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25240955
Report Number1213643-2026-00664
Device Sequence Number13395354
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)130128(10)HUSA0770
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2013
Device Catalogue Number0112760
Device Lot NumberHUSA0770
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight112 KG